It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Anemia Message Board

  • Bruising from Iron Shots

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 10-13-2009, 01:24 PM   #1
    DonnaColless
    Newbie
    (female)
     
    DonnaColless's Avatar
     
    Join Date: Oct 2009
    Location: Toongabbie, NSW, Aust
    Posts: 1
    DonnaColless HB User
    Bruising from Iron Shots

    My daughter had a series of 5 iron injections over a period of 1 month over 16 months ago and still has the bruising. Could you please advise if these bruises will disappear or is she scared for life? Await your prompt response.
    Thanking You In Advance.

    Last edited by moderator2; 10-13-2009 at 03:12 PM. Reason: posted contact info - please read the posting rules

     
    Sponsors Lightbulb
       
    Old 10-13-2009, 05:31 PM   #2
    friendsville
    Senior Veteran
    (male)
     
    friendsville's Avatar
     
    Join Date: Jan 2009
    Posts: 509
    friendsville HB User
    Re: Bruising from Iron Shots

    I took a lady to a hospital for 5 iron shots,and each day they were not well versed in injecting the needle in her arm.The blood under the skin surface was
    visible for several days.However, this blood "overflow" disappeared after a few days,at the most.I would think that an MD. should have a look,for sure. Good luck....Bill

     
    Old 10-15-2009, 03:30 PM   #3
    Audrey-B
    Senior Veteran
    (female)
     
    Audrey-B's Avatar
     
    Join Date: Mar 2003
    Location: Australia
    Posts: 3,968
    Audrey-B HB UserAudrey-B HB UserAudrey-B HB UserAudrey-B HB UserAudrey-B HB User
    Re: Bruising from Iron Shots

    It's obvious that the doctor who performed the procedure did not know the correct technique. I had a series of 5 iron injections a couple of years ago and wondered why my doctor was saying "i pride myself on never leaving a tattoo". When i queried this, he said that those who dont use the proper technique end up leaving a staining beneath the skin and some marks are permanenet.

    friendsville - i'm not sure what type of injections your friend had, but i've never heard of iron shots being given in the arm? Are you sure your friend didn't have iron 'infusions' rather than injections? I think the infusions are given in the arm, but injections in your rear end. My doctor printed out the literature for me to read at home and it also states the injections get given in your behind only. They have to catch the muscle in a particular way so they can inject the iron straight into your system.

     
    Old 10-15-2009, 05:11 PM   #4
    Fanceeist
    Newbie
    (female)
     
    Fanceeist's Avatar
     
    Join Date: Oct 2009
    Posts: 9
    Fanceeist HB User
    Re: Bruising from Iron Shots

    Hi. Well iron is irritating to the skin. Whoever gave th injection may have not used the z-track technique that prevents the iron from leaking out of the muscle and into the skin where it can cause problems. Try to bring it up to them next time so they are more cautious with thier injecting. Just a suggestion.

     
    Old 01-25-2011, 01:28 PM   #5
    Kle86
    Newbie
    (female)
     
    Kle86's Avatar
     
    Join Date: Jan 2011
    Location: Coquitlam, BC, Canada
    Posts: 1
    Kle86 HB User
    Re: Bruising from Iron Shots

    Donna, What ended up happening with your daughters iron injection staining? I had 5 injections within a month a year ago, and they have hardly faded at all and are still quite tender. Did hers fade at all?

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Avonex shots and Bruising debbers58 Multiple Sclerosis 2 05-31-2009 06:07 AM
    Low Iron Saturation (aka Low Transferrin Saturation) plant Anemia 8 07-01-2008 05:25 AM
    Anemia and easy bruising CD111 Anemia 2 11-14-2007 12:13 PM
    First Iron Injection Today Audrey-B Anemia 29 09-03-2007 03:52 PM
    Easy Bruising jenniro206 General Health 2 06-28-2007 09:13 AM
    Iron Injections Audrey-B Anemia 6 06-15-2007 01:05 AM
    Could a vitamin deficiency cause easy bruising? dollypop Skin Problems 2 07-01-2005 05:33 PM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 03:15 PM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!